Paclitaxel- and/or cisplatin-induced ocular neurotoxicity: a case report and literature review
Ying Li* Yanping Li* Junyu Li , Guoliang Pi, Wenyong Tan
Department of Radiation Oncology, Hubei Cancer Hospital, Wuhan, People's Republic of China
*These authors contributed equally to this work
Abstract: Paclitaxel (PTX) and/or cisplatin (CDDP), as important cytotoxic anti-cancer agents, are widely used to treat various solid tumors. Both may cause moderate or severe neurotoxicity, but ocular neurotoxicity is also occasionally reported. A patient diagnosed with nasopharyngeal cancer suffering acute ocular neurotoxicity 10 days after paclitaxel and CDDP administration at the recommended dose is described in the present case report, and PTX- and/or CDDP-induced ocular neurotoxicity are summarized according to previous reports. Possible mechanisms and the potential diagnostic, therapeutic and predictive strategies of PTX- and/or CDDP-induced ocular neurotoxicity are reviewed, to help the oncologist to take the infrequent toxicity of cytotoxic drugs into account and improve patient safety during anti-cancer therapy.
Keywords: cytotoxic drugs, PTX, CDDP, oncology, chemotherapy
This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.Download Article [PDF] View Full Text [HTML][Machine readable]